Am in Week 12 of 48. Genotype 1. 45 yr old female. Have red bumps or skin tages on my neck the past month. Sometimes itchy. Seem to be getting worse & coming out on other parts of upper body. Only thing I'm doing different is not drinking as much water as in the beginning. Have to get on that. Otherwise, doing good on treatments, no real side effects other than a little road rage and chills once in a while. (Am fitness instructor & teach about 5 classes a week in addition to working full-time and have 3 kids. Exercise helps!!! Anybody else have problems with red pimpley like bumps on neck?
Well what you have is the infamous RIBA RASH. The only way you can get rid of them and keep them from coming back is to make sure you moisturize a few times DAILY all over your body (they wont remain just on the upper part...believe me) with a good thick moisturizer like GOLD BOND TRIPLE THREAT ANTI ITCH (green bottle red top).
I have scars all over my body from them before I accidentally discovered when I DO make sure to keep my body REALLY moisturized they go away and do NOT come back until I stop.
So if you think they are gone and stop with the lotion...they will come back again.
They are dreadful but one of the sides unfortunately.
you know, I think you have really hit on a good point...I have ALWAYS moiturized all over my skin, shoot me, but I'm pretty vain about my skin...
I have never had any kind of bumps, rashes, anything that I can remember (well, I had zits on my face when I was a kid but that was probably due to ignorance and hormones, ha ha!) I have really smooth, silky skin, very soft and supple, one of my better qualities (I won't go into the ones that aren't that great, ha ha)
Maybe it's so nice because I have always moisturized, since my twenties anyway...(along with oatmeal and some other things in my diet, including lots of good water.) Probably the drying effects of the drugs are what cause the bumps? anyway, the thought of anything protruding and discoloring my skin freaks me out a bit after I've taken such good care of it (I'm just being honest) so I'm really glad you stress this moisturizubg over and over again...
The 17 year old girl I take care of has lizard skin on her hands, and I can't get her to moisturize regularly...guess it's just not that important to some people...I tell her, beauty doesnt come easy! you gotta work for it! ha ha ha!
thx guys, appreciate the quick response from everyone... will def try the gold bond lotion... been dealing w/disease since I found out 3 yrs ago & haven't really been able to discuss w/anyone except few doctors, hus & best friends... sure feels good to share probs w/others experiencing same things.. I hope this pegasys/ribavirin works -- labs show hep level dropped to almost undetectable at 8 weeks --- hope it goes completely... 1/4 of the way thru but still a long road ahead... am also on Nuepogin(?) as my white blood counts have been low (1 to 1.5) just have to do the impossible & stay away from germs - lol... THX AGAIN FOR YOUR RESPONSES!
Well you are certainly one of my newest hero's with all the activities you are able to perform and the way you are functioning. I feel fortunate too because I haven't missed any work but at the end of the day I am done. I have the Nupogen adder for white's too and for me it is the worst of the drugs I am on. I hope you treatments continue like they are and you see nothing but progress. Dale
hey, dale - thx for your nice comments -- yes, I think I am pretty luck so far -- don't know what I did to luck out, but I hope I can continue on this path... only thing really getting on my nerve is ongoing disk probs (1 herniated & 2 bulging, so cannot really take meds for pain... although once in a while I give out & take something... thx for making me feel welcome here today!! This site is addicting -- I can't leave it!
Thx for your comments -- getting Gold Bond first thing tomorrow!!! Yes, I told myself before I started treatment I had to be able to exercise as it's part of my livelihood so I guess I didn't leave myself with any other choice... I willed my body to try & hold up -- lol! I can't quit teaching now anyway -- need the extra money to for co-pays on my peg/riba and nupogen - lol! Thx again!!
Yep draig, sounds like a classic. I use Aveno unscented lotion and Aveno bath wash.. Since I have been using them my skin is so much better - better than ever, actually. Don't think I will ever go back to plain old soap. I use The Gold Bond (NYG discovery) and also cortisone (OTC) cremes and whatever I can find. Benydryl makes a great spray that is good for the extreme itch. Welcome
Can Man, we were able to remind the Mr. BB what he did in Florida that messed him up TWICE! We are so intuitive!
Mr. BB you are banned from the lawnmower until you finish and recover from treatment! You must also get permission from wifey/daughter to do anything physical involving moving equipment and/or machinery until you finish! You may however walk pup pups as much as you like.....I can't believe it took a whole thread to figure this out!!!!
I am gonna cut the grass on Friday, and watch my ankle swell up!
ha ha -- no, definitely not hickies -- wish they were -- much rather them. Thx for welcoming me into the group -- already feel like part of a family... I think I will get thru it knowing I'm not alone and they're are people out there like you guys... thx again!!!
"NYgirl is right, she had me start the GOLD BOND before starting tx and to date I have never had the riba rash and I just did shot # 21. Try it, it works."
I started Gold Bond I guess as soon as I found this site, probably I think was shot #2.
The best stuff...
You feel up to exercising, wow... I barely make it through a day, of just 'getting through the day'
Funny, I imagine it is the riba rash. My neck is the only place I get it, actually right over my collar bones. I use the Gold Bond and it helps some, but mostly I find it does better when I don't wear any jewelry.
with you guys talking about mowing grass, it just clicked that while in FL I was mowing the grass. Maybe that's why I had the swollen ankle and was feeling so sick. The last time I was in Fl I did the same thing and had the swollen ankle, etc.
Thanks for giving what's left of my brain a push......
Beagle, what we gonna have to do, put you on a lease and chain you near a fire hydrant until your tx is over? Still not real sure you and your wife didn't have some wild puppy love and your just not telling.
Pretty, if your gonna cut the grass on friday then i'm gonna watch my uh uh ankle swell up.
I had red bumps all over my back, some on my arms, some on my legs and stomach. It is finally going away. This will be my 12th shot. Doctor prescribed Triamcinolone Acetonide Cream. It's a steriod. Kept me from itching and worked wonders. Rash is finally going away. I had flu like symptoms first 9 weeks but now only fatigue and headaches. Some nauseousness. But I feel much better than a couple weeks ago. I work everyday but pretty much exhausted at night. Won't find out til June 16 if the meds are working. I take lots of vitamins and walk almost 2 miles a day. I think it really helps mentally and physically.
I was the one w/bumps on my neck -- NY girl told me about Gold Bond so I started using it today... hope it works... I agree w/you 100% about exercise. I know most people can't muster up enough energy during treatment, but any exercise better than none. I was teaching 7 classes a week (kickbox & bootcamp - very intense), but right before treatment, I lowered it to 5 classes a week, not knowing I'd even be able to walk. Somehow, I've managed to continue teaching & motivating, plus work all day (my boss is NOT easy-very demanding - told him I'm on chemo for cancer & he still doesn't ease up) and take care of my kids. I swear that I never want to go exercise, but when I'm done, I have enough energy to get me thru two days. I am not taking anything for depression or anger -- I use exercise to relieve my stress & aggravation. I agree totally -- you feel like a leper. I kept it to myself for 3 years (only told hus & best friend)& I swear I aged just from holding it in. Keep up the walking as long as your physically able!!! It can only help!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.